Winter Storm, Walworth
- When
- December 1, 3:00 AM CST to 2:00 PM CST
- Where
- Walworth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
5 inches of snow, and generated blowing and drifting of snow due to northeast-east winds gusting to 25-30 mph. Visibilities were reduced to 1/2 to 1 mile in open areas.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
The first, widespread, winter storm, to affect south-central and southeast Wisconsin in the 2006-07 season, dumped 6 to 13.5 inches of snow, and generated blowing and drifting of snow due to northeast-east winds gusting to 25-30 mph. Visibilities were reduced to 1/2 to 1 mile in open areas. Numerous vehicles were stuck in snow drifts, and there were many vehicle accidents. Maximum snow accumulations include: an estimated 9 inches in southeast Sheboygan County, 10.8 inches in Germantown (Washington Co.), 10 inches across most of Ozaukee County, 10.5 inches near Palmyra (Jefferson Co.), 13.5 inches in Genessee (Waukesha Co.), an estimated 12 inches in southeast Rock County, and 14.7 inches in Genoa City (Walworth Co.). The responsible low pressure moved northeast along a frontal boundary across northern Illinois and northern Indiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Nov 30, 8:36 PM CST, 6 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 836 PM CST THU NOV 30 2006 .UPDATE...UPON EVALUATION OF CURRENT TRENDS IN REAL WORLD AND QUICK PEEK AT 00Z NGM/RUC PROGS...HAVE DECIDED THAT NO ADJUSTMENTS NEEDED FOR ONGOING WINTER STORM WARNING AND SNOW ADVISORY ACROSS CWA AT THIS TIME. SOME CONCERN THAT TEMPERATURES AND LOW DEW POINTS REFLECT ESTABLISHMENT OF DRY AIRMASS IN PLACE OVER CWA. HOWEVER THESE COOL TEMPERATURES SEEM TO BE REFLECTED IN COBB NUMBERS FOR BOTH NAM/GFS SOLUTIONS WHICH START WITH RELATIVELY HIGH 14-18:1 SNOW RATIOS WITH ONSET OF SNOW...THEN RATIOS TREND TOWARD 10:1 BY END OF SNOW EVENT. IN ADDITION CRAS IR HAS VERY GOOD INITIAL DEPICTION OF BAROCLINIC LEAF SIGNATURE DEVELOPING OVER KANSAS AND PROGS SOUTHERN EDGE OF THIS SIGNATURE OVER WARNING AREA BETWEEN 12Z AND 15Z FRIDAY...THE BEST TIME WITH EXPECTED GFS PLACEMENT OF SURFACE LOW OVER NORTHWEST INDIANA. AT THIS TIME AMOUNTS AND TIMING OF SNOWFALL EVENT LOOK TO BE ON THE MONEY. && .SHORT TERM...SOME LOW TEMPERATURE FORECAST ADJUSTMENTS WILL BE MADE IN UPCOMING ZONES. .LONG TERM...NO CHANGES AT THIS TIME. && .PREV DISCUSSION... /ISSUED 156 PM CST THU NOV 30 2006/ DISCUSSION...FCST FOCUS ON WINTER STORM FOR LATE TONIGHT INTO FRIDAY AFTERNOON. HEAVIEST SNOWFALL EXPECTED BETWEEN 6 AM AND 11 AM. WATER VAPOR SHOWS A VERY IMPRESSIVE AND VERY INTENSE H5 LOW CIRCULATION OVER THE RED RIVER VALLEY OF THE OK/TX BORDER. THIS SYSTEM HAS HAD THUNDER ASSOCIATED WITH IT ACROSS NCNTRL TX...BUT THE LIGHTNING TREND HAS BEEN DIMINISHING. DRY...COLD AIR PUMPING INTO THE FORECAST AREA THIS AFTERNOON...HIGH CLOUDS LINGER ONLY IN THE EAST. THE H5 LOW TAKES A TURN NE OVERNIGHT AND ROCKETS INTO THE EASTERN GREAT LAKES DURING AN 18 HOUR PERIOD BEGINNING AT 06Z TONIGHT. THE DYNAMICS WITH THIS STORM ARE INTENSE AND THE MOISTURE IS ABUNDANT. THE 12Z MODEL GUIDANCE HAS RAISED CONFIDENCE THAT THE SOUTHEAST WILL GET HIT VERY HARD LATE TONIGHT AND FRIDAY MORNING. THE GFS HAS SHIFTED A BIT FARTHER NORTH. THIS MAY BE IN RESPONSE TO AN INFLUENTIAL PULL FROM A STRONG LOW DROPPING SOUTH FROM LAKE WINNIPEG AREA OF CANADA. THE WARM LAKES THIS TIME OF YEAR DO SEEM TO HAVE A TENDENCY TO PULL THESE SYSTEMS FARTHER NORTH THAN EXPECTED AS WELL. THE UPR LEVEL JET DOES SHOW SOME COUPLING POTENTIAL WITH AN UPPER DIVERGENCE BULLSEYE COVERING THE CWA FRIDAY MORNING. THE AVAILABLE DEEP UVV FROM THE AGEO CIRCULATION IS TIMED VERY NICELY WITH OTHER FEATURES. THE NAM IS FAVORED MORE THAN THE GFS AND MOSTLY DUE TO HOW THE GFS APPEARS TO HAVE TOO MUCH QPF ACROSS THE WRN CWA AFTER 12Z FRI. THIS DOESN/T SEEM VERY LIKELY GIVEN THE TIGHT GRADIENT OF THE DYNAMICS AND THE DRY AIR ENTRAINMENT FROM THE NORTH. DWPNTS ARE CURRENTLY RUNNING IN THE SINGLE DIGITS IN THE WRN CWA. THE BEST FRONTOGENESIS...Q-VECTOR CONVERGENCE AND ISENTROPIC LIFT/MOISTURE IS LIMITED TO THE SE WITH A TIGHT GRADIENT TO THE NW. HERE IS THE CAVEAT...THE GFS CAN/T BE RULED OUT COMPLETELY. THE LOW DROPPING INTO THE NRN PLAINS DOES APPEAR TO PULL THE H5 DEFORMATION ZONE FARTHER TO THE NW INTO WI. THERE IS EVIDENCE OF A TROWL AT H6 PUSHING INTO THE WRN CWA FRIDAY MORNING THAT MAY PRODUCE SOME FOCUSED FRONTOGENESIS DEEPER INTO THE CWA THAN EXPECTED. BUT IN THE END...THE DRY AIR WILL BE TOUGH TO OVERCOME AND WILL KEEP THE BEST SNOWS FARTHER TO THE EAST. THIS WILL HAVE TO BE WATCHED CAREFULLY. COMING UP WITH SNOW AMOUNTS IS DIFFICULT. THE GARCIA METHOD WOULD PUT AVERAGE MIXING RATIOS IN THE 2.5 TO 3 G/KG AREA. BUT THERE IS LIKELY GOING TO BE A LAKE COMPONENT THAT WILL BRING ADDITIONAL MOISTURE TO THE FAR SOUTHEAST. DELTA-TS ARE ABOUT 12 TO 13 DEG C. ALSO GIVEN THE STRONG DYNAMICS...THE POTENTIAL FOR SOME CONVECTIVE SNOW LOOKS VERY REAL. BOTH THE GFS AND THE NAM ARE PAINTING ABOUT 1 TO 1.1 INCHES OF QPF ACROSS SRN MILAUKEE/RACINE/KENOSHA AND ERN WALWORTH COUNTIES. WITH AN 11 TO 1 RATIO /POSSIBLY BETTER GIVEN COLD AIR/ THAT WOULD TRANSLATE TO 10 TO 14 INCHES. WE ARE ALSO LOOKING AT EASTERLY WINDS SHIFTING TO NORTH DURING THE MORNING BLOWING 20 TO 30 MPH WITH GUSTS TO 35 MAYBE 40 MPH. NEAR WHITEOUT CONDITIONS ARE POSSIBLE IN THE SOUTHEAST. WILL TAPER THE SNOW AMOUNTS OFF TO THE NORTH AND WEST PRETTY QUICKLY. WILL TIER THE WINTER STORM WARNING WITH A SNOW ADVISORY FOR ABOUT 3 TO 5 INCHES. EXTENDED FORECAST LOOKS FAIRLY QUIET AND COLDER THAN WE/RE USED TOO. MKX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 3 AM TO 3 PM CST FRIDAY FOR WIZ051-WIZ058- WIZ063-WIZ068. WINTER STORM WARNING FROM 3 AM TO 3 PM CST FRIDAY FOR WIZ052- WIZ059-WIZ060-WIZ064-WIZ065-WIZ066-WIZ069-WIZ070-WIZ071-WIZ072. && .MKX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 3 AM TO 3 PM CST FRIDAY FOR WIZ051-WIZ058- WIZ063-WIZ068. WINTER STORM WARNING FROM 3 AM TO 3 PM CST FRIDAY FOR WIZ052- WIZ059-WIZ060-WIZ064-WIZ065-WIZ066-WIZ069-WIZ070-WIZ071-WIZ072. && ZAJDEL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 605 PM CST THU NOV 30 2006 WIZ046-047-051-052-056>060-062>072-011030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 605 PM CST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR PORTIONS OF SOUTHEASTERN WISCONSIN LATE TONIGHT...GENERALLY SOUTHEAST OF A LINE FROM SHEBOYGAN...TO WATERTOWN...TO JANESVILLE. A SNOW ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTH-CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WARNING IS IN EFFECT FOR PORTIONS OF SOUTHEASTERN WISCONSIN...GENERALLY SOUTHEAST OF A LINE FROM SHEBOYGAN...TO WATERTOWN...TO JANESVILLE THROUGH FRIDAY AFTERNOON. A SNOW ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTH-CENTRAL WISCONSIN THROUGH FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE REQUESTED LATE TONIGHT THROUGH FRIDAY. LMZ643>646-665-011030- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 605 PM CST THU NOV 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL LATE TONIGHT. A GALE WARNING GOES INTO EFFECT LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GALE WARNING IS IN EFFECT FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED FRIDAY NIGHT THROUGH MONDAY. WWW.WEATHER.GOV/MKX TZ
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9029, 9030, 9031, 9032, 9033, 9034, 9035.